Rocky Mountain Journal of Mathematics

Existence of positive solution for a semi positone radial $p$-Laplacian system

Eder Marinho Martins

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we prove, for $\lambda $ and $\mu $ large, the existence of a positive solution for the semi-positone elliptic system \[ {\mathrm (P)} \qquad \left \{\begin{aligned} & - \Delta _p u = \lambda \omega (x) f(v) &&\mbox {in } \Omega , \\ &- \Delta _q v = \mu \rho (x) g(u) &&\mbox {in } \Omega , \\ &(u,v) = (0,0) &&\mbox {on } \partial \Omega , \end{aligned} \right . \] where $\Omega = B_1 (0) = \{ x\in \mathbb {R}^N: |x|\leq 1 \} $, and, for $m>1$, $\Delta _m$ denotes the $m$-Laplacian operator $p,q>1$. The weight functions $\omega $, $\rho \colon \overline {\Omega } \rightarrow \mathbb {R}$ are radial, continuous, nonnegative and not identically null, and the non-linearities $f,g\colon [0,\infty ) \rightarrow \mathbb {R}$ are continuous functions such that $f(t)$, $g(t)\geq -\sigma $. The result presented extends, for the radial case, some results in the literature [D. D. Hai and R. Shivaji]. In particular, we do not impose any monotonic condition on $f$ or $g$. The result is obtained as an application of the Schauder fixed point theorem and the maximum principle.

Article information

Source
Rocky Mountain J. Math., Volume 49, Number 1 (2019), 199-210.

Dates
First available in Project Euclid: 10 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1552186958

Digital Object Identifier
doi:10.1216/RMJ-2019-49-1-199

Mathematical Reviews number (MathSciNet)
MR3921873

Zentralblatt MATH identifier
07036625

Subjects
Primary: 35J47: Second-order elliptic systems 35J57: Boundary value problems for second-order elliptic systems 58J20: Index theory and related fixed point theorems [See also 19K56, 46L80]

Keywords
$p$-Laplacian radial systems maximum principle semipositone problems

Citation

Martins, Eder Marinho. Existence of positive solution for a semi positone radial $p$-Laplacian system. Rocky Mountain J. Math. 49 (2019), no. 1, 199--210. doi:10.1216/RMJ-2019-49-1-199. https://projecteuclid.org/euclid.rmjm/1552186958


Export citation

References

  • H. Bueno, G. Ercole, W. Ferreira and A. Zumpano, Existence and multiplicity of positive solutions for the $p$-laplacian with nonlocal coefficient, J. Math. Anal. Appl. 343 (2008), 151–158.
  • A. Castro, C. Maya and R. Shivaji, Nonlinear eigenvalue problems with semipositone structure, Electr. J. Diff. Eqs. 5 (2000), 33–49.
  • M. Chhetri, D.D. Hai and R. Shivaji, On positive solutions for classes of $p$-Laplacian semipositone systems, Discr. Cont. Dynam. Syst. 9 (2003), 1063–1071.
  • R. Dalmasso, Existence and uniqueness of positive solutions of semilinear elliptic systems, Nonlin. Anal. 39 (2000), 559–568.
  • K. Deimling, Nonlinear functional analysis, Springer, Berlin, 1985.
  • D.D. Hai, Existence and uniqueness of solutions for quasilinear elliptic systems, Proc. Amer. Math. Soc. 133 (2004), 223–228.
  • ––––, Positive solutions for non-cooperative singular $p$-Laplacian systems, Tokyo J. Math. 35 (2012).
  • ––––, Singular boundary value problems for the $p$-Laplacian, Nonlin. Anal. 73 (2010), 2876–2881.
  • D.D. Hai and R. Shivaji, An existence result on positive solutions for a class of semilinear elliptic systems, Proc. Roy. Soc. Edinburgh 134 (2004), 137–141.
  • ––––, An existence result on positive solutions for a class of $p$-Laplacian systems, Nonlin. Anal. 56 (2003), 1007–1010.
  • G.M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlin. Anal. 12 (1988), 1203–1219.
  • E.M. Martins and W.M. Ferreira, Positive solution for a class of coupled $(p,q)$-Laplacian systems, Bound. Val. Prob. 21 (2014), 1–13.
  • P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Diff. Eqs. 51 (1984), 126–150.